Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 84, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 29, 2004, 1:31 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 1:31 PM CDT (18:31 UTC)
- Expired
- Jun 29, 2004, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Bell County, TX, Falls County, TX, Milam County, TX, Robertson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 291831
FFWFTW
TXC027-145-331-395-292130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
131 PM CDT TUE JUN 29 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BELL COUNTY IN NORTH CENTRAL TEXAS
FALLS COUNTY IN NORTH CENTRAL TEXAS
MILAM COUNTY IN SOUTH CENTRAL TEXAS
ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 430 PM CDT
* AT 131 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL EXTENDING FROM TEMPLE
TO CAMERON...AND MOVING NORTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BELTON...BREMOND...
CAMERON...FRANKLIN...HEARNE...HOLLAND...LITTLE RIVER-ACADEMY...
LOTT...MARLIN...MORGANS POINT RESORT...ROCKDALE AND ROGERS
KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3088 9756 3076 9724 3054 9713 3082 9646
3128 9636 3122 9665 3149 9682 3113 9758
$$
65/DD2 follow-up statements
000
WGUS74 KFWD 291951
FFSFTW
TXC027-145-331-395-292130-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT TUE JUN 29 2004
...A FLASH FLOOD WARNING CONTINUES FOR FALLS...ROBERTSON...BELL AND
MILAM COUNTIES UNTIL 430 PM CDT...
NWS DOPPLER RADAR INDICATES THAT THUNDERSTORMS CONTAINING HEAVY
RAINFALL PERSIST ACROSS THE WARNING AREA. THE HEAVIEST RAIN WILL
LIKELY OCCUR IN THE REGION FROM TEMPLE...TO LOTT AND BREMOND.
RAINFALL RATES UP TO ONE INCH PER HOUR WILL RESULT IN RAPID RUNOFF
AND SIGNIFICANT FLOODING OF LOW LYING AREAS.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
IF YOU ARE OUTDOORS...ESCAPE RISING WATER BY MOVING DIRECTLY TO
HIGHER GROUND. DO NOT CAMP OR PARK YOUR VEHICLE ALONG STREAMS AND
WASHES. PAY ATTENTION TO THUNDERSTORMS WITH LITTLE MOVEMENT AND TO
RAPID INCREASES IN STREAM LEVELS AND FLOW.
LAT...LON 3133 9635 3085 9646 3054 9713 3077 9726
3084 9745 3119 9745 3146 9684 3119 9662
$$
65/DD000
WGUS74 KFWD 292136
FFSFTW
TXC027-145-331-395-292200-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
435 PM CDT TUE JUN 29 2004
...THE FLASH FLOOD WARNING FALLS...ROBERTSON...BELL AND MILAM
COUNTIES EXPIRED AT 430 PM CDT...
AT 435 PM....RADAR INDICATED THAT THE STORMS THAT WERE PRODUCING THE
HEAVIEST RAIN HAVE MOVED TO THE EAST. HOWEVER...ADDITIONAL SHOWERS
AND THUNDERSTORMS WILL MOVE BACK ACROSS THE AREA. WITH STREAMS...AND
CREEKS HIGH...ANY ADDITIONAL HEAVY RAIN MAY RESULT IN FLOODING. DO
NOT DRIVE INTO WATER OF UNKNOWN DEPTH.
LAT...LON 3149 9680 3123 9663 3104 9623 3055 9715
3077 9729 3094 9783 3107 9790 3128 9746
3121 9733
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 11:35 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 29, 11:35 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1135 AM CDT TUE JUN 29 2004 .UPDATE... KFWS 88D SHOWING LINE OF RW/EMBEDDED TRW CURRENTLY EXTENDING FROM KGLE-KHQZ-KLHB. THIS LINE WILL MOVE E/NE AT 10-20 MPH FOR REMAINDER OF THE AFTERNOON...WITH HIGHEST POPS/GREATEST REMAINING FLOOD THREAT TO BE ACROSS THE EASTERN ZONES THIS AFTERNOON. LITTLE IN THE WAY OF UPPER FORCING ACROSS THE WESTERN ZONES...BUT WILL LEAVE LOW CHANCE POPS IN FOR THIS AREA GIVEN RESIDUAL LOW-LEVEL MOISTURE AND STRONGER SFC HEATING PROGGED IN THIS REGION. MAX TEMPS WILL BE LOWERED SLIGHTLY IN THE EAST...WHERE CLOUDS AND PRECIP WILL LINGER FOR MUCH OF THE AFTERNOON. OTHERWISE NO CHANGES ARE PLANNED...AND WE WILL MAINTAIN THE FFAFTW FOR ALL AREAS THROUGH 01/03Z. 65/DD && .AVIATION DISCUSSION... LINE TSRA MOVING ACROSS METROPLEX STATIONS NOW AND EXITING WACO AT THIS TIME. EXPECT THIS SHOULD BE LAST TSRA FOR TODAY AS SOME SUBSIDENCE KICKS IN BEHIND THE VORT MAX MOVING ACROSS THE AREA NOW. CAN NOT RULE OUT SHOWERS THOUGH AS SOME CLEARING WILL ALLOW HEATING THIS AFTERNOON. MAY BE SOME ISOLATED TSTMS THIS AFTERNOON SOMEWHERE IN NORTH TEXAS BUT DONT SEE ANY ORGANIZED THREAT TO AIRPORTS. THERE IS A SECONDARY VORT MAX THAT WILL SWEEP ACROSS NORTH OF METROPLEX THIS EVENING BUT LIKELY WILL PRODUCE ONLY SHOWERS AS BEST LIFT IS FARTHER NORTH. NORTHWEST FLOW KICKS IN BEHIND THIS SYSTEM AND MODELS SHOW MCS LIKELY THURSDAY MORNING AFTER SUNRISE...SO WILL ADD THAT TO 18Z TAFS. 84 && .PREV FORECAST DISCUSSION 400 AM CDT... LIGHT RAIN OVER MUCH OF CWA OVERNIGHT. AREA OF HEAVY PRECIP APPROACHING FROM THE SW WILL AFFECT MAINLY SW/SC ZONES THIS MORNING. FURTHER PRECIP LIKELY TODAY...WITH PWATS NEAR 2 INCHES...NUMEROUS RESIDUAL BOUNDARIES...APPROACHING SW SET TO ARRIVE MIDDAY...AND CONSIDERABLE DIFFLUENCE ALOFT. STORM MOTION WILL REDUCE TRAINING EFFECTS...BUT FLOOD WATCH STILL NEEDED...AS ANY HEAVY RAINFALL ON SUPERSATURATED GROUND WILL CAUSE PROBLEMS. WILL KEEP FLOOD WATCH THROUGH 10 PM THIS EVENING. SIGNIFICANT RAINS LIKELY DONE BY THEN...BUT SUBSEQUENT SHIFTS MAY EXTEND WATCH AS NEEDED. A BRIEF RESPITE FROM SIGNIFICANT RAINS MAY COME THURSDAY. UPPER TROUGH AXIS WELL NORTH...BUT POSITION OF SFC TROUGH STILL IN QUESTION. CONVECTION OVER CENTRAL PLAINS MAY REACH NORTH TEXAS VIA NW FLOW LATE THURSDAY NIGHT AS MCS...40 POPS SHOULD SUFFICE FOR NOW. SUMMER SUN MAKES LONG-AWAITED RETURN FRIDAY...BUT TEMPS LIKELY WELL BELOW GUIDANCE WITH TREMENDOUS AMOUNT OF SOIL MOISTURE UNACCOUNTED FOR IN MOS CALCULATIONS. NEW 06Z ETA NOW CUTTING BACK ON WEEKEND PRECIP IN LINE WITH OTHER MODELS. WILL KEEP SOME SLIGHT CHANCE POPS AS UPPER RIDGING FAILS TO TAKE CONTROL...NW FLOW STILL IN PLACE. ECMWF BRING CLIMO RIDGE IN NEXT WEEK...BUT GFS AND CANADIAN A BIT RELUCTANT TO DO SO. NONETHELESS...FINALLY A CHANCE TO DRY OUT. TEMPS A BIT BELOW CLIMO WITH LINGERING GROUNDWATER...AND PALTRY SUBSIDENCE. 25 && .PRELIMINARY POPS/TEMPS... DALLAS-FT. WORTH, TX 83 71 85 72 / 70 40 40 40 WACO, TX 84 72 87 72 / 80 40 30 30 PARIS, TX 82 71 84 72 / 70 40 40 40 DENTON, TX 83 70 85 71 / 70 40 40 40 MCKINNEY, TX 83 70 85 71 / 70 40 40 40 DALLAS, TX 83 71 85 72 / 70 40 40 40 TERRELL, TX 83 72 85 72 / 70 40 40 40 CORSICANA, TX 84 72 86 72 / 70 40 30 30 TEMPLE, TX 84 71 87 72 / 80 40 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH FOR ALL AREAS UNTIL 1000 PM CDT WEDNESDAY. &&
Hazardous weather outlook, Jun 29, 5:00 AM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT TUE JUN 29 2004 CORRECTED EXPIRATION TIME TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 500 AM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 10 PM THIS EVENING. RAIN AND THUNDERSTORMS ARE LIKELY ACROSS ALL OF NORTH TEXAS TODAY. WHILE SEVERE WEATHER IS NOT EXPECTED...HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STORMS. WITH WIDESPREAD SATURATED SOIL CONDITIONS...ANY RAIN THAT FALLS WILL CAUSE NUISANCE FLOODING PROBLEMS. HEAVY RAIN AND TRAINING OF STORMS WILL RESULT IN MORE SIGNIFICANT FLOODING...PARTICULARLY IN AREAS THAT HAVE SEEN RECENT HEAVY RAINS. RIVER FLOODING AND OTHER ONGOING HIGH WATER ISSUES ARE LIKELY TO BE EXACERBATED. .DAYS TWO THROUGH SEVEN... RAIN AND THUNDERSTORM CHANCES WILL CONTINUE INTO NEXT WEEK. THE MAIN ISSUE WILL BE HEAVY RAIN...AND CONTINUING ISSUES WITH FLOODING. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR REPORTS OF HIGH WATER. 25
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:48 AM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jun 29, 12:48 PM CDT | Flash Flood Warning | FWD | Collin, Dallas, Denton | 3 hr |
| Jun 29, 2:22 PM CDT | Flash Flood Warning | FWD | Hunt | 4 hr |
| Jun 29, 4:22 PM CDT | Flash Flood Warning | FWD | Leon | 3 hr |
| Jun 29, 4:46 PM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 29, 5:05 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Jun 29, 6:10 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 4 hr |
| Jun 29, 6:15 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.